Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 69, NWS Melbourne, FL

December 9, 2010Lake County, Florida

NWS Melbourne, FL issued this red flag warning at Dec 9, 2010, 4:30 AM EST for Lake County, Florida. It took effect at Dec 9, 2010, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 9, 2010, 4:30 AM EST (09:30 UTC)
In effect from
Dec 9, 2010, 12:00 PM EST
Expired
Dec 9, 2010, 5:00 PM EST
In force
5 hr
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 9.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2010-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2010-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2217 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WWUS82 KMLB 090930
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
430 AM EST THU DEC 9 2010

FLZ041-045-046-053-058-091030-
/O.CAN.KMLB.FW.A.0056.101209T1600Z-101209T2200Z/
INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
430 AM EST THU DEC 9 2010

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FIRE
WEATHER WATCH. 


$$

FLZ044-144-092200-
/O.UPG.KMLB.FW.A.0056.101209T1600Z-101209T2200Z/
/O.NEW.KMLB.FW.W.0069.101209T1700Z-101209T2200Z/
NORTHERN LAKE-SOUTHERN LAKE-
430 AM EST THU DEC 9 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM
NOON TODAY TO 5 PM EST THIS AFTERNOON. 

AROUND 4 HOURS OF CRITICAL RH VALUES ARE EXPECTED OVER LAKE COUNTY
WITH MINIMUM RH VALUES AROUND 32 PERCENT. WINDS WILL BE NORTH TO
NORTHEAST AROUND 10 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

KELLY
1 follow-up statement
019 
WWUS82 KMLB 092202
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
502 PM EST THU DEC 9 2010

FLZ044-144-092315-
/O.EXP.KMLB.FW.W.0069.000000T0000Z-101209T2200Z/
NORTHERN LAKE-SOUTHERN LAKE-
502 PM EST THU DEC 9 2010

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Dec 8, 9:15 PM EST, 7 hours 15 minutes earlier.

Area forecast discussion, Dec 8, 9:15 PM EST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
915 PM EST WED DEC 8 2010

.DISCUSSION...

...NOT AS COLD TONIGHT...
...ANOTHER BLAST OF COLD AIR EARLY NEXT WEEK...

CURRENT-TONIGHT...SATELLITE IMAGERY...BOTH IR AND WATER VAPOR...
SHOW A STRONG SHORTWAVE TROUGH MOVING ACROSS THE SOUTHEAST AND GULF
COAST TOWARD FLORIDA. AHEAD OF THE TROUGH...MOSTLY CLOUDY TO CLOUDY
SKIES WERE BEING OBSERVED. CURRENT THINKING OF GOING ABOVE GUIDANCE
MIN TEMPERATURES STILL LOOKS GOOD AS THICKENING MID AND UPPER LEVEL
CLOUDINESS MOVES OVERHEAD AND SLOWS DOWN THE RATE OF COOLING DURING
THE EVENING. IR SATELLITE TREND SUGGESTING THAT THE MID AND HIGH
LEVEL OVERCAST WILL LAST ALL NIGHT SO THURSDAY MORNING MIN
TEMPERATURES SHOULD BE SEVERAL DEGREES WARMER THAN THE PREVIOUS TWO
MORNINGS WITH MID AND UPPER 30S NORTH OF INTERSTATE 4 AND IN THE 40S
FROM SOUTHEAST VOLUSIA TO MARTING AND ORLANDO SOUTH OVER THE
INTERIOR. PRESSURE RIDGING DOWN THE PENINSULA WILL RESULT IN LIGHT
NORTH NORTHWEST WIND AFTER MIDNIGHT WITH MORE OF A NORTHWEST
COMPONENT AT THE COAST AS A LAND BREEZE SETS UP TOWARD SUNRISE.

PREVIOUS DISC...
THU...THE SHORTWAVE TROUGH WILL MOVE ACROSS THE FLORIDA PENINSULA
DURING THE DAY. WHILE THE ATMOSPHERE WILL REMAIN FAIRLY DRY...THE
INVERTED TROUGH JUST OFF THE EAST COAST MAY PROVIDE SOME SMALL RAIN
CHANCES...MAINLY ALONG COASTAL COUNTIES SO WILL KEEP HIGHEST CHANCES
HERE. THOUGH...DO FEEL THAT GREATEST RAIN CHANCES WILL REMAIN OVER
THE ATLANTIC. STILL FEEL MOS POPS ARE TOO HIGH AND WILL CONTINUE TO
UNDERCUT. WINDS WILL BE NORTHWEST/NORTH 10-15 MPH. WHILE WE WILL
HAVE MORE MOISTURE AROUND THAN PREVIOUS DAYS...AFTERNOON HIGHS WILL
NOT REBOUND TOO MUCH FROM PREVIOUS DAY DUE TO ADDED CLOUD COVER
AROUND AND CONTINUED NORTHERLY COMPONENT OF WIND. MAX TEMPERATURES
WILL AVERAGE FROM THE LOWER TO MIDDLE 60S WITH HIGHEST VALUES SOUTH
OF THE I-4 CORRIDOR.

&&

.AVIATION...VFR. MOSTLY CLOUD TO OVERCAST MID AND HIGH CLOUDS MOVING
OVERHEAD THIS EVENING AND WILL BE THE PRIMARY CLOUD COVER THE
REMAINDER OF THE NIGHT AND THURSDAY AS A 500MB TROUGH APPROACHES THE
PENINSULA. NNW WINDS 5 KNOTS OR LESS INTERIOR WITH A WNW LAND BREEZE
AT THE COAST TOWARD SUNRISE. WINDS EXPECTED TO INCREASE TO AROUND
10 KNOTS MID MORNING THURSDAY.

&&

.MARINE...
CURRENT-OVERNIGHT...NOAA BUOYS RECORDING NORTHWEST WINDS
AROUND 10 KNOTS AND 3 TO 4 FOOT SEAS. N/NW WINDS AOB 10 KTS WILL
GRADUALLY INCREASE TO 10 TO 15 KTS OVERNIGHT AS AN INVERTED TROUGH
STARTS TO DEVELOP OVER THE COASTAL WATERS AND THE PRESSURE GRADIENT
BETWEEN THE RIDGE OF HIGH PRESSURE OVER THE PENINSULA AND THE TROUGH
TIGHTENS.

PREVIOUS DISC...
THU...POSSIBLE CAUTIONARY STATEMENTS FOR WINDS NEEDED AWAY FROM THE
COAST DURING THE DAY ON THU. CURRENT SEAS 2-3 FT NEAR SHORE AND 3-4
FT OFFSHORE WILL GRADUALLY BUILD 5-6 FT WELL OFFSHORE NORTH OF THE
CAPE BY LATE IN THE DAY.

FRI-MON...INVERTED TROUGH OFFSHORE SHOULD DAMPEN OUT FRI SO
NORTHEAST FLOW IS EXPECTED TO WEAKEN AND THEN VARIABLE WINDS LESS
THAN 10 KNOTS ARE FORECAST FOR SAT. INCREASING SOUTHWEST/WEST FLOW
IS STILL FORECAST SAT NIGHT THEN SHIFTING TO THE NORTHWEST BEHIND
A STRONG COLD FRONT ON SUNDAY AFTERNOON. THE LATEST INDICATIONS
ARE THAT GALE WARNINGS MAY BE NECESSARY BEHIND THE FRONT AND
CONTINUE INTO MON...AS WINDS AT 2000 FEET ARE FORECAST 35-40
KNOTS.

&&

.FIRE WEATHER...SAW SEVERAL HOURS OF RELATIVE HUMIDITY VALUES BELOW
35 PERCENT WEST OF INTERSTATE 95 DOWN TO LAKE OKEECHOBEE.

THU...WHILE FIRE WX THREAT FOR THU AFTN HAS DIMINISHED WILL CONTINUE
CURRENT WATCH AND ALLOW NIGHT SHIFT DECIDE TO UPGRADE/CANCEL. BEST
CHANCE TO SEE AN UPGRADE FOR LONG DURATION OF CRITICAL RH WILL BE
ALONG AND NORTH OF I-4 CORRIDOR.

&&

.CLIMATE...
RECORD LOWS FOR THURSDAY DECEMBER 9TH BELOW...THOUGH WITH INCREASED
CLOUD COVER OVERNIGHT THESE LOWS DO NOT APPEAR TO BE IN JEOPARDY.

                    DEC 9TH
DAYTONA BEACH       31/1984
ORLANDO             33/1984
MELBOURNE           35/1984
VERO BEACH          38/1984

&&

.MLB WATCHES/WARNINGS/ADVISORIES...

FL...FIRE WEATHER WATCH FROM LATE THURSDAY MORNING THROUGH
     THURSDAY AFTERNOON FOR INLAND VOLUSIA-NORTHERN LAKE-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...NONE.

&&

WIMMER
Hazardous weather outlook, Dec 8, 9:47 AM EST, 18 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
947 AM EST WED DEC 8 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-082100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
947 AM EST WED DEC 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
LONG DURATION OF LOW RELATIVE HUMIDITY WILL PRODUCE A FIRE DANGER
ACROSS INTERIOR SECTIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...FREEZING TEMPERATURES POSSIBLE AGAIN EARLY NEXT WEEK...
THE NEXT COLD FRONT SHOULD BRING A GOOD CHANCE FOR RAIN ON SUNDAY
FOLLOWED BY MUCH COLDER AND DRIER AIR MONDAY AND TUESDAY. COMPUTER
MODELS ARE COMING INTO AGREEMENT THAT ANOTHER ARCTIC AIRMASS COULD
OVERSPREAD EAST CENTRAL FLORIDA WITH FREEZING TEMPERATURES BY
TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY/KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 4:39 AM ESTSmall Craft AdvisoryMLB29 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.